Advertisement

Communications in Mathematical Physics

, Volume 60, Issue 1, pp 7–12 | Cite as

Some remarks on the Gribov ambiguity

  • I. M. Singer
Article

Abstract

The set of all connections of a principal bundle over the 4-sphere with compact nonabelian Lie group under the action of the group of gauge transformations is studied. It is shown that no continuous choice of exactly one connection on each orbit can be made. Thus the Gribov ambiguity for the Coloumb gauge will occur in all other gauges. No gauge fixing is possible.

Keywords

Neural Network Statistical Physic Complex System Nonlinear Dynamics Gauge Transformation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Gribov, V. N.: Instability of non-abelian gauge theories and impossibility of choice of Coloumb gauge. SLAC Translation 176 (1977)Google Scholar
  2. 2.
    Jackiw, R., Muzinick, I., Rebbi, C.: Coloumb gauge description of large Yang-Mills field. Phys. Rev.17, 1576 (1978)Google Scholar
  3. 3.
    Ebin, D.: The manifold of Riemannian metrics. In: Proceedings of symposia in pure mathematics, Vol. 15, pp. 11–40. Providence, Rhode Island: American Mathematical Society 1970Google Scholar
  4. 4.
    Palais, R.: Foundations of global non-linear analysis. New York: W. A. Benjamin, Inc. 1968Google Scholar
  5. 5.
    Fischer, A., Marsden, J.: The space of conformally related metrics. Can. J. Math.29, 193–209 (1977)Google Scholar
  6. 6.
    Bourguignon, J.: Une stratification de l'espace des structures riemanniennes. Compositio Math.30, 1–42 (1975)Google Scholar
  7. 7.
    Munkries, J.R.: Elementary differential topology. In: Annals of mathematics studies, Vol. 54. Princeton, New Jersey: Princeton University Press 1963Google Scholar
  8. 8.
    Toda, H.: Composition methods in homotopy groups of spheres. In: Annals of mathematics studies, Vol. 49. Princeton, New Jersey: Princeton University Press 1962Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • I. M. Singer
    • 1
    • 2
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA
  2. 2.Massachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations